Aa
Aa
A
A
A
Close
Avatar universal

Bright Red Blood at 6 Weeks :(

My wife is 6 weeks pregnant. She is considered a high-risk pregnancy because she has a unicornuate uterus (essentially half a uterus with only 1 horn). Her doctor prescribed vaginal progesterone capsules, applied with a plastic applicator of some sort.

At the doctor this morning, US looked great. All measurements looked good and doctor was pleasantly surprised to already see a good heartbeat.

At night during her progesterone application, when she removed the applicator, there was a fair amount of bright red blood on/in it. She mentioned she had a little more trouble than normal getting it in. There was no spotting before the application and she mentioned it seemed to stop bleeding shortly after.

Anyway, she is freaking out about it and --while I'm trying to calm her and be strong -- I secretly am freaking out a little too :(

She's worried she might have caused damage to the baby if she put the applicator too far into the cervix (is that really possible??)Or she's also worried that maybe this is a sign of a miscarriage and she's just seeing the blood from it. It's not helping that she's been crampy today too (she's been crampy a bit for the last week or so though).

We already have one happy/healthy 2 year old. She was conceived on the 3rd try after 2 chemical pregnancies. We're really hoping this is another healthy pregnancy!

Appreciate anyone's input or perspectives from similar situations.
5 Responses
Avatar universal
It's the weekend so I am pretty sure her doctors office isnt open but there may be a doctor on call. She could also go to a women's hospital and they will check her out and check on the baby.
Avatar universal
If the dr did any type of physical exam today it could be that the application process has just irritated her cervix and caused it to bleed a little. It happened to me after an exam but then stopped a little after.

Always best practice, call an advice nurse. Hope everything is ok!
Avatar universal
I know you can use a similar applicator for thrush medicine and you are advised to insert with fingers rather than applicator when preg due to the sensitivity of your cervix etc and the applicator can cause bleeding!
Avatar universal
All OB's have an on call nurse, give them a call...they will walk you through anything it could be. I bled everytime after internal exam/ultrasound with my daughter and she's now a happy 20month old.

Best of luck!
Avatar universal
I'm pretty sure it was just the application syringe she was using that irriated her and cause the bleeding. The application syringe can not hurt the baby so don't worry about that and if the bleeding stopped shortly after she really has nothing to worry about. Bleeding during pregnancy doesn't always mean there is a problem. I bled off and on until i was 11 weeks pregnant then it stopped.

You are reading content posted in the Pregnancy: Ages 25-34 Community

Popular Resources
Get information and tips on how to help you choose the right place to deliver your baby.
Get the facts on how twins and multiples are formed and your chance of carrying more than one baby at a time.
Learn about the risks and benefits of circumcision.
What to expect during the first hours after delivery.
Learn about early screening and test options for your pregnancy.
Learn about testing and treatment for GBS bacterium.